Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2007, 4:26 PM MDT for Goshen County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2007, 4:26 PM MDT (22:26 UTC)
- Expired
- Jul 8, 2007, 5:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 106 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 082227 SVRCYS WYC015-082300- /O.NEW.KCYS.SV.W.0078.070708T2226Z-070708T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 426 PM MDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... * UNTIL 500 PM MDT * AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL GOSHEN COUNTY...OR ABOUT 8 MILES SOUTHWEST OF TORRINGTON...AND MOVING SOUTHEAST AT 20 PH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4208 10432 4199 10437 4191 10418 4200 10411 $$ MG
2 follow-up statements
000 WWUS55 KCYS 082243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT SUN JUL 8 2007 WYC015-082300- /O.CON.KCYS.SV.W.0078.000000T0000Z-070708T2300Z/ GOSHEN WY- 442 PM MDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR EAST CENTRAL GOSHEN COUNTY... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM MOVING EAST AT 20 MPH. ALTHOUGH THERE HAVE BEEN NO REPORTS OF HAIL YET...THIS THUNDERSTORM IS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL AND HEAVY RAIN. THIS STORM WAS LOCATED OVER EAST CENTRAL GOSHEN COUNTY...OR ABOUT 8 MILES SOUTH OF TORRINGTON. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4207 10421 4196 10429 4189 10411 4201 10407 $$
000 WWUS55 KCYS 082254 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT SUN JUL 8 2007 WYC015-082301- /O.EXP.KCYS.SV.W.0078.000000T0000Z-070708T2300Z/ GOSHEN WY- 451 PM MDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY EXPIRES AT 500 PM MDT... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. THIS THUNDERSTORM HAS ALSO DECREASED IN INTENSITY AS IT MOVES INTO SIOUX AND SCOTTS BLUFF COUNTIES IN NEBRASKA...NEAR HENRY. EXPECT PEA SIZE HAIL WITH BRIEF HEAVY RAIN AS IT MOVES EAST AT 20 MPH. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4207 10421 4196 10429 4189 10411 4201 10407 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 8, 2:24 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT SUN JUL 8 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY. TONIGHT...PASSAGE OF SHORTWAVE TROUGH AT PEAK HEATING ALONG WITH UPSLOPE FLOW REGIME EAST OF THE LARAMIE RANGE WILL PROVIDE LIFT NEEDED FOR SCATTERED TO NUMEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE...ESPECIALLY WITH DECENT LOW/MID LEVEL MOISTURE IN PLACE. CONVECTIVE PARAMETERS SUCH AS LOW/MID LEVEL THETA-E AXII...BUOYANCY...DIRECTIONAL/SPEED SHEAR...STEEP LAPSE RATES POINT TO SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING ACROSS THE SPC DAY ONE SLIGHT RISK AREA...WHICH IS WELL PLACED. STEERING FLOW ALOFT WEAK...THUS SOME HEAVY RAINERS LOOK LIKELY. EXPECTING CONVECTIVE CLUSTERS SUCH AS MULTICELL CLUSTERS TO DEVELOP THROUGH THIS EVENING WHICH BOTH NAM/GFS SUGGEST. BOUNDARY LAYER PROGS SUGGEST AREAS OF LOW CLOUDS LATE TONIGHT ACROSS OUR SOUTHEAST ZONES. MONDAY...MORE PRONOUNCED NORTH TO SOUTH ORIENTED LOW/MID LEVEL THETA-E AXII DEVELOP ALONG THE LARAMIE RANGE. HOWEVER...WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION WILL LIMIT AREAL THUNDERSTORM COVERAGE IN THE AFTENROON AND EVENING AS IT WILL BE MORE DIFFICULT TO OVERCOME THE CONVECTIVE INHIBITION...ALSO KNOWN AS CIN. MONDAY NIGHT...COLD FRONTAL PASSAGE WILL INTRODUCE A DRIER AIRMASS INTO OUR NECK OF THE WOODS...FLUSHING OUT MUCH OF THE LOW LEVEL MOISTURE. TUESDAY...DRIER AND MORE STABLE AFTERNOON/EVENING IN THE WAKE OF THE SIGNIFICANT COLD FRONT. LOW/MID LEVEL THETA-E RIDGE AXII WILL BE SUPPRESSED TO CARBON COUNTY WITH NEGATIVE THETA-E ADVECTION PROVIDING A DAMPER AND INHIBITING THUNDERSTORMS. PLEASANT AFTERNOON FOR OUTDOOR WEATHER ENTHUSIASTS WANTING TO ENJOY A BRIEF RESPITE FROM THE EARLY JULY HEAT. RUBIN .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MAIN CHANGE TO THE LONG TERM FORECAST THIS MORNING WAS A WELL COORDINATED DROP IN HIGH TEMPERATURES...ESPECIALLY FOR THE MIDDLE OF NEXT WEEK. THIS IS THE PERIOD WHEN MID-LEVEL TEMPERATURES ARE FORECAST BY THE MEDIUM RANGE MODELS TO SUPPORT SLIGHTLY BELOW NORMAL TEMPERATURES. OTHERWISE...THE INHERITED FORECAST CONTINUED TO LOOK REASONABLE WITH AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE THROUGH THE PERIOD AS WEAK DISTURBANCES MOVE OVER THE AREA IN NORTHWEST FLOW ALOFT. TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL VALUES LATE IN THE WEEK AND THROUGH NEXT WEEKEND AS THE UPPER LEVEL RIDGE SHIFTS EAST OVER THE AREA AND A THERMAL RIDGE DEVELOPS BENEATH IT. CARPENTER && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THRUOGH THIS EVENING...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. SOME THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE WILL LIKELY PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN THROUGH THIS EVENING. AREAS OF LOW CLOUDS AND PATCHY FOG DEVELOPING ACROSS SOUTHEAST ROUTES LATE TONIGHT AND MONDAY MORNING. VFR...EXCEPT MVFR IN SOME THUNDERSTORMS. LOCALIZED IFR LATE TONIGHT AND MONDAY MORNING IN FOG AND LOW CLOUDS. VFR ON MONDAY...EXCEPT FOR LOCALIZED MVFR IN AFTERNOON AND EVENING THUNDERSTORMS. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM....CARPENTER
Hazardous weather outlook, Jul 8, 9:54 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT SUN JUL 8 2007 NEZ001>003-019>021-054-055-WYZ060-066>070-091600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE STORMS WILL BE GENERATED BY AN APPROACHING WEATHER DISTURBANCE AND LOW LEVEL UPSLOPE FLOW. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. MOVEMENT OF THE STORMS WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY THIS WEEK. A FEW OF THE STORMS ON MONDAY MAY BE ABLE TO PRODUCE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS INCREASINGLY LIKELY THIS AFTERNOON AND EVENING. PLEASE CALL OR SEND REPORTS ABOUT THUNDERSTORMS TO YOUR NATIONAL WEATHER SERVICE. WE APPRECIATE REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>065-091600- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 55 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. STORM MOVEMENT WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS UNLIKELY THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 8, 2:21 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 2 N CHEYENNE 41.17N 104.79W
07/08/2007 E0.50 INCH LARAMIE WY PUBLIC
SPOTTER REPORTED MOSTLY ONE HALF INCH HAIL WITH A FEW
DIME SIZE.
0210 PM HAIL 2 W CHEYENNE 41.15N 104.83W
07/08/2007 E0.50 INCH LARAMIE WY OTHER FEDERAL
ONE-HALF INCH HAIL COVERING GROUND AT WARREN AIR FORCE
BASE WEATHER. ALSO REPORTED ONE-HALF INCH OF RAINFALL IN
30 MINUTES ALONG WITH 35 KNOT WIND GUST.
&&
SJCLocal storm report, Jul 8, 2:57 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 5 SSW CHEYENNE 41.08N 104.83W
07/08/2007 E1.00 INCH LARAMIE WY PUBLIC
ONE INCH RAINFALL REPORTED IN 30 MINUTES.
0255 PM HAIL 10 N CHEYENNE 41.29N 104.79W
07/08/2007 E0.25 INCH LARAMIE WY PUBLIC
VERY HEAVY RAINFALL ALSO REPORTED.
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:07 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 53 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.